Three deaths be­ing linked to drugs batch

South Wales Echo - - News -

PO­LICE are link­ing the sud­den deaths of two men in New­port to heroin and are warn­ing about a “po­ten­tially volatile” batch of the drug which may be cir­cu­lat­ing.

Med­i­cal emer­gen­cies in­volv­ing two other men have also been linked to the drug.

All four in­ci­dents hap­pened be­tween Jan­uary 1 and 8.

Gwent Po­lice said it was not yet clear whether they were caused by the strength of a par­tic­u­lar batch of drugs or con­tam­i­na­tion with an­other sub­stance.

A 31-year-old man from New­port has been ar­rested on sus­pi­cion of the sup­ply of class A drugs af­ter three search war­rants were ex­e­cuted on Thurs­day. He has since been re­leased un­der in­ves­ti­ga­tion.

Mean­while South Wales Po­lice have been in­ves­ti­gat­ing a batch of drugs in cir­cu­la­tion in Rhondda af­ter the sud­den death of a 17-year-old boy.

De­tec­tive Chief In­spec­tor Ni­cholas Wilkie, of Gwent Po­lice’s East Lo­cal Polic­ing Area, said: “It is not clear yet whether all these tragic events are di­rectly re­lated. How­ever, I can­not rule out the pos­si­bil­ity that these deaths and med­i­cal emer­gen­cies are linked to the same batch of heroin.

“The use of heroin is, of course, il­le­gal but I would urge any­one cur­rently us­ing the drug to be es­pe­cially cau­tious and vig­i­lant. If you are con­sid­er­ing tak­ing drugs please think twice.”

Newspapers in English

Newspapers from UK

© PressReader. All rights reserved.